MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 23CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 23CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number ACE23E
Health Effect - Clinical Codes Fistula (1862); Swelling (2091)
Date of Event 01/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Publication year of 2016.Batch # unk.This report is related to a journal article; therefore, no product will be returned for analysis and the manufacturing records cannot be reviewed as the lot/batch number has not been provided.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Does the author/surgeon believe that the ethicon device caused or contributed to the patient complications mentioned in the article? if yes, please explain.
 
Event or Problem Description
Title: ultrasonically activated shears reduce blood loss without increasing inflammatory reactions in open distal gastrectomy for cancer: a randomized controlled study.Author/s: seung-young oh, md, boram choi, ms, kyung-goo lee, md, hwi-nyeong choe, bn, hye-joo lee, bn, yun-suhk suh, md, seong-ho kong, md, phd, hyuk-joon lee, md, phd, woo ho kim, md, phd and han-kwang yang, md, phd.Citation: ann surg oncol (2017) 24:494¿501; doi 10.1245/s10434-016-5518-3.The purpose of this prospective study was to evaluate the efficacy and safety of ultrasonically activated shears (uas) through a comparison with conventional monopolar electrocautery (cme) in open radical distal gastrectomy (dg) for gastric cancer.From october 2011 to november 2012, a total of 49 patients were enrolled and randomly assigned to the cme (n=24) and uas groups (n=25: n=18 males and n=7 females, mean age: 54.7 years, age range: 34-70 years, mean bmi: 23.4 kg/m2, bmi range: 19.5-29.5).23-cm harmonic ace curved shears (ethicon) was used in the uas group for routine procedures in dg except for major vessel ligation.Complaints included fluid collection (n=1) and pancreatic fistula (n=1).The results of this study showed that uas reduce ebl and can be an alternative device for cme in open dg for cancer.

Brand Name
HARMONIC ACE 23CM W ERG HANDLE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9505639
Report Number3005075853-2019-24602
Device Sequence Number14198431
Product Code LFL
UDI-Device Identifier10705036000891
UDI-Public10705036000891
Combination Product (Y/N)N
PMA/510(K) Number
K042777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberACE23E
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2019
Initial Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1